Announcement

Collapse
No announcement yet.

Instilations causing UTIs

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Instilations causing UTIs

    Hi Again Gals.
    I was just reading some of the older posts, and was reading on how some people get UTIs from the instillations. I am suppose to have instillations Thursday(heperain,lydocaine,steroids,biocarbonate cocktail) and I am very concerned about getting an infection. I asked my urogyne about the risk of infection from the catheter, and she said there shouldn'e be since it is sterile.

    I am very worried about this especially after reading that they have caused people to get infections. I do not have any antibiotics at home to just take either if I happen to get an infection, I have to wait, go in and leave a urine sample and wait another three days for the results and then be treated if I actually have a UTI. But all that waiting is going to just be awful if I get a UTI. ANy Suggestions? I mean is it inevetable that I will get an infection from the instillations?

    I am wondering if I should ask for an antibitic pill after having the instill just to prevent a UTI. I am not sure that this doc will give me any anti-Bs though as she claims that the instills are all done in a sterile way and that I should not get an infection.

    ALso, I read a little bit about how some people have gotten way worse and some permanant damage doing DMSO instills. Is the heperain,lydocaine,steroids,biocarb instills the same as the DMSO, meaning as painful? I am so scared. I just dont trust any doctors anymore as I have been misled by sooooo many. I keep thinking maybe the instills are not good and not a natural thing to do, and that there could be serious long term damage from doing them(like urethral strictures or damage to the bladder muscle), but at the same time, I need some help and I cant take elmiron. Has anyone had a severe bad reaction to the heperain,lydocaine, steroid, biocarb instills? Were you able to pee ok afterwards? I worry about retention and such. Thanks in advance for any info.
    Jen

  • #2
    I have never had a UTI from having the instills done at doc's office for the 7 years they were being done. I did get them when I tried doing a few times myself at home. Everything is sterile so shouldn't be to much of a chance getting one. The sodium bicarb made my IC worse but that doesn't mean it will for you. Everyone's bladder is different. You won't know really unless you try. I have had a few retention problems from having the heparin/lidocaine done but only maybe 6 times the whole 7 years. I just went back to Uro's and they drained it for me and I was fine afterwards.

    Comment


    • #3
      Hi Waterflow.
      I am so leary of having the instills. When you say you had retention from the instills, were just not able to pee at all? I think if that happens to me, I would never do it again. That is so scary. The nurse said I am suppose to hold it in about an hour or two if possible. They put in 60ccs. I thought that an hour was a long time, especially the first time. I mean how do I know how I will react. I was thinking more like 20 minutes. How do you know it was the bioacrb that bothered you? What did it do to you, cause more pain?
      Jen

      Comment


      • #4
        I couldn't pee at all but that was only a few times. I wouldn't give up my heparin/lidocine instills for anything. I was afraid too in the beginning. had an awful fear of cahters since they were so painful but with time it got better. Just a little sore for a few hours after the instill but I take a davacet and that helps. I could only hold it for 15 minutes and that was as long as I laid on the table and didn't move. Bladder couldn't hold it if I moved and I would leak some out. 1 hour I think would be too long but just hold it for however you are able to without being in a lot more pain. Which is the 60cc? THe heparin in the beginning was 10,000 cc and I am now up to 40,000 cc but that works better and lasts longer. I knew it was the sodium bicarb because I had been doing the heparin/lido instills for about 6 years with no problems with extra pain. then the sodium was added. Tried 3 times with it but I was getting no help from the heparin with it added in the mixture. Yes, it caused a lot more pain for me. Are they going to use lidocaine in the erurthra first? That helps a lot with pain for me.

        Comment


        • #5
          I dont think they are going to use lidocaine in the urethra. I believe they just put it on the cath before the put in the instills. When you say you could not pee, did they say why this happened or what caused that? How long did you go before you could pee again?
          The nurse told me that I am suppose to come in and do the instill and then just go home and hold it for as long as I can( preferably one hour to two) and then pee it out. But now that you say you could not pee, that is scary. I do not want to have to run to the ER cause I cant pee. Was it a side effect of the medications used in the instill that made you not able to pee?
          Jen

          Comment


          • #6
            Also, I am not sure about exactly how much of each med they are using, all she said is that there will be 60ccs of liquid in total that they instill. It sounded like alot to me. I mean 60ccs is two ounces. Did you drink anything or alot of liquids afterwards or before hand? How do they instill the stuff, do they leave the cath in long? I am thinking about asking for the non-latex cath. I am pretty scared. I asked the nurse if there was anyone who did not tolerate it or had any bad side effects, and she said no. But I dont trust anyone in the medical profession after all that I have been put through. It is sad I know, but I just have a hard time believeing any doctors anymore.
            Jen

            Comment


            • #7
              I didn't have to go to the ER. It wasn't as bad as you are thinking. They told me sometimes the bladder can have a spasm that's all. Don't think it was the mixture. It was just a quick back and drain it out and I was fine afterwards. It only takes a few minutes to have it done the instill done. I don't drink anything before I go to have it done. Fills the bladder up faster but I do drink a lot afterwards since I can pee freely in any amount. I don't get the extra pain from drinking after having the heparin done. I didn't have any side effects from it. In fact it was one of the few things I had done with no side effects. I am awful with pills so the heparin/lidocain instill was a better choice for me. I hope everything goes ok for you and please try not to worry so much about it. Maybe I shouldn't have said anything about it. I'm sorry if I have made you more afraid.

              Comment


              • #8
                I am prone to UTIs. The nurse said the same thing about it being sterile, but I have had several UTIs and thought it might be the installs regardless of what she said. My doctor gave me Macrobid as a preventative antibiotic after I suffered a ton from them. I would strongly recommend asking your doctor for one after the install just in case.

                Comment

                Working...
                X